Alert archive / Nebraska / Flash Flood Warnings in 2000

Flash Flood Warning 6, NWS Omaha, NE

June 24, 2000Madison County, Nebraska

NWS Omaha, NE issued this flash flood warning at Jun 24, 2000, 2:33 AM CDT for Madison County, Nebraska. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 24, 2000, 2:33 AM CDT (07:33 UTC)
Expired
Jun 24, 2000, 6:30 AM CDT
In force
4 hr
Issued by
NWS Omaha, NE
Area
Whole counties

County Madison County, NE

The radar

The Omaha radar (KOAX), 122 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 7.6 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2000-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3677 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2000-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 76 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3677 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1176 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
76 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
3.0
Supercell composite
21.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KOAX 240739
FFWOAX
NEC119-241130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OMAHA NE
233 AM CDT SAT JUN 24 2000

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN MADISON COUNTY IN NORTHEAST NEBRASKA
  THIS INCLUDES THE COMMUNITY OF NEWMAN GROVE

* UNTIL 630 AM CDT

* AT 215 AM CDT...LAW ENFORCEMENT OFFICIALS REPORTED THAT SECTIONS
  OF HIGHWAY 45 IN THE SOUTHWESTERN PART OF MADISON COUNTY WERE
  UNDER WATER.

EXCESSIVE RUNOFF FROM VERY HEAVY RAINS OVERNIGHT WILL CONTINUE TO
PRODUCE FLASH FLOODING IN AND AROUND NEWMAN GROVE AND HIGHWAY
45...AS WELL AS RAPID RISES ALONG SALT CREEK.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY AND MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

TO REPORT SEVERE WEATHER...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
OMAHA.


MEADU
NNNN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this flash flood warning went out at Jun 23, 2:50 PM CDT, 11 hours 43 minutes earlier.

Area forecast discussion, Jun 23, 2:50 PM CDT, 11 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 PM CDT FRI JUN 23 2000

...WHEN AND WHERE THUNDERSTORMS...

SHORT TERM...IN THE SHORT TERM ONE OF THE MOST IMPORTANT FEATURES TO
MONITOR IS THE BOUNDARY FROM THE IOWA MISSOURI BORDER WEST ACROSS
SOUTHEAST NEBRASKA BETWEEN OMA AND LNK...THEN NORTHWEST TOWARD BBW.
THE 1800Z SOUNDING INDICATED OVER 70 J/KG CIN HOLDING BACK AROUND
2000 J?KG NORTH OF THIS BOUNDARY...WHILE TO THE SOUTH THE CU FIELD
IS INCREASING IN THE CONVERGENCE ZONE AND INSTABILITY IS INCREASING.
THUS THE SOUTHERN PART OF THE CWA IS MOST LIKELY FOR THUNDERSTORM
DEVELOPMENT.   BETTER SHEAR PROFILES ARE NORTH WHERE 0-6 KM SHEAR
VALUES WILL BE AROUND 35 KTS...AND SOME CONVECTION IS POSSIBLE ALONG
SLOWLY APPROACHING COLD FRONT WORKING WITH AN APPROACHING SHORT WAVE
TROUGH TO ERODE THE CAP.  THE SLIGHT RISK OF SEVERE STORMS FROM SPC
LOOKS IDEAL...WITH A HAIL/WIND DAMAGE THREAT MOST LIKELY IN
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.

LONGER TERM...EXAMINING THE VARIOUS MODELS...THE ETA SEEMED TO
HANDLE THE INITIAL PRECIPITATION FIELDS THE BEST...ALTHOUGH
INITIALLY CONVECTION MAY BE CONCENTRATED TO FAR SOUTH INTO KANSAS.
THE EVENT SHOULD MAINLY BE AN EVENING EVENT ACCORDING TO ALL OF THE
NUMERICAL MODELS...EXCEPT NORTHEAST.

WILL GO WITH THE FRONTAL MOVEMENT OF THE ETA MODEL WHICH KEEPS MOST
OF CWA IN MOIST SRLY FLOW SATURDAY WITH THE FRONT SINKING SOUTHWARD
SUNDAY NIGHT INTO THE DAY SUNDAY.  ALL MODELS SUGGEST A NOCTURNAL
MCS...ESPECIALLY NORTHEAST NEBRASKA SATURDAY NIGHT WHERE WARM
ADVECTION MAXIMUM AT 850 MB IS PREDICTED.  THIS AREA OF SHOWERS AND
THUNDERSTORMS WILL SHIFT SWRD THROUGH THE CWA INTO EARLY AFTERNOON
SUNDAY...UNTIL SUNDAY NIGHT IT EXITS THE AREA.

FWC MOS TEMPS WILL PROBABLY BE WARMER TONIGHT WITH THE HIGH
DEWPOINTS...THE HIGHS SATURDAY AREA CLOSE AS ALL MODELS KEEP THE
SAME TYPE OF AIRMASS IN THE AREA.  THE ONLY HITCH WILL BE THE
LOCATION OF OUTFLOW BOUNDARIES.  COOLER SUNDAY...AND BELIEVE CLOUDS
AND COOL ADVECTION WILL KEEP TEMPERATURES BELOW MOS...CERTAINLY
BELOW 90 DEGREES.

OMA...NONE.

BYRD

In the hours before

Local storm report, Jun 24, 2:10 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
210 AM CDT SAT JUN 24 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0418 PM    4 SE OTOE                 NE   1 INCH HAIL
06/23/00   OTOE                           REPORTED BY PUBLIC.

0448 PM    4 S NEBRASKA CITY         NE   1.5 INCH HAIL
06/23/00   OTOE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0515 PM    2 S NEBRASKA CITY         NE   1 INCH HAIL
06/23/00   OTOE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0540 PM    EMERSON                   IA   1 INCH HAIL
06/23/00   MILLS                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0545 PM    8 S NEBRASKA CITY         NE   1 INCH HAIL
06/23/00   OTOE                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0555 PM    5 SW PERU                 NE   TORNADO
06/23/00   NEMAHA                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0623 PM    LOUISVILLE                NE   1.25 INCH HAIL
06/23/00   CASS                           REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0636 PM    SPRINGFIELD               NE   .75 INCH HAIL
06/23/00   SARPY                          REPORTED BY HAM RADIO
                                          OPERATOR.

0636 PM    SPRINGFIELD               NE   1.75 INCH HAIL
06/23/00   SARPY                          REPORTED BY HAM RADIO
                                          OPERATOR.

0639 PM    5 ESE AUBURN              NE   .88 INCH HAIL
06/23/00   NEMAHA                         REPORTED BY STORM
                                          SPOTTER.

0641 PM    OMAHA                     NE   1.75 INCH HAIL
06/23/00   DOUGLAS                        144 & L ST. REPORTED BY
                                          HAM RADIO OPERATOR.

0645 PM    OMAHA                     NE   .75 INCH HAIL
06/23/00   DOUGLAS                        I80 - I480. REPORTED BY
                                          HAM RADIO OPERATOR.

0648 PM    2 SW NEMAHA               NE   TORNADO
06/23/00   NEMAHA                         REPORTED BY STORM
                                          SPOTTER.

0650 PM    OMAHA                     NE   1 INCH HAIL
06/23/00   DOUGLAS                        108TH & CENTER. .
                                          REPORTED BY STORM
                                          SPOTTER.

0650 PM    5 ESE AUBURN              NE   1 INCH HAIL
06/23/00   NEMAHA                         REPORTED BY COOPERATIVE
                                          OBSERVER.

0653 PM    OMAHA                     NE   1 INCH HAIL
06/23/00   DOUGLAS                        80TH & CENTER. .
                                          REPORTED BY HAM RADIO
                                          OPERATOR.

0659 PM    OMAHA                     NE   2.5 INCH HAIL
06/23/00   DOUGLAS                        REPORTED BY HAM RADIO
                                          OPERATOR AT 72 & CASS..

0725 PM    AUBURN                    NE   FLOOD
06/23/00   NEMAHA                         RURAL ROADS UNDER
                                          WATER. REPORTED BY
                                          COOPERATIVE OBSERVER.

0827 PM    1 S MONDAMIN              IA   .75 INCH HAIL
06/23/00   HARRISON                       REPORTED BY STORM
                                          SPOTTER.

0841 PM    7 NE FALLS CITY           NE   WIND DAMAGE
06/23/00   RICHARDSON                     TREE SPLIT. REPORTED BY
                                          EMERGENCY MANAGEMENT.

0855 PM    6 NW CROFTON              NE   1.75 INCH HAIL
06/23/00   KNOX                           REPORTED BY STORM
                                          SPOTTER.

0856 PM    4 W WOODBINE              IA   1 INCH HAIL
06/23/00   HARRISON                       REPORTED BY HAM RADIO
                                          OPERATOR.

0910 PM    6 NW CROFTON              NE   2.75 INCH HAIL
06/23/00   KNOX                           REPORTED BY STORM
                                          SPOTTER.

0920 PM    CROFTON                   NE   1.75 INCH HAIL
06/23/00   KNOX                           REPORTED BY STORM
                                          SPOTTER.

0923 PM    2 NW LITTLE SIOUX         IA   .75 INCH HAIL
06/23/00   HARRISON                       REPORTED BY COOPERATIVE
                                          OBSERVER.

0924 PM    NEWMAN GROVE              NE   .75 INCH HAIL
06/23/00   MADISON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0930 PM    2 W FORDYCE               NE   1.75 INCH HAIL
06/23/00   CEDAR                          REPORTED BY MEDIA.

0935 PM    1 E VERDON                NE   .75 INCH HAIL
06/23/00   RICHARDSON                     REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0944 PM    NEWMAN GROVE              NE   .75 INCH HAIL
06/23/00   MADISON                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0950 PM    HARTINGTON                NE   1.75 INCH HAIL
06/23/00   CEDAR                          WINDOWS BROKEN IN TOWN
                                          FROM HAIL. REPORTED BY
                                          STORM SPOTTER.

1000 PM    NEWMAN GROVE              NE   FLOOD
06/23/00   MADISON                        LOWLAND FLOODING.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1008 PM    4 S NEBRASKA CITY         NE   FLOOD
06/23/00   OTOE                           NUMEROUS LOCATIONS WITH
                                          WATER OVER ROAD.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1046 PM    4 SW WAYNE                NE   1.75 INCH HAIL
06/23/00   WAYNE                          REPORTED BY STORM
                                          SPOTTER.

1105 PM    1 N NEWMAN GROVE          NE   FLOOD
06/23/00   MADISON                        4-5 INCHES OF WATER
                                          CROSSING HWY 45.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1125 PM    7 S NEBRASKA CITY         NE   FLOOD
06/23/00   OTOE                           COUNTY ROADS FLOODED
                                          NEAR 4 MILE OR WALNUT
                                          CREEK. REPORTED BY
                                          EMERGENCY MANAGEMENT.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 7:05 PM CDTTornado WarningOAXRichardson25 min
Jun 23, 7:37 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster38 min
Jun 23, 7:53 PM CDTSevere Thunderstorm WarningOAXRichardson52 min
Jun 23, 8:17 PM CDTSevere Thunderstorm WarningOAXCass43 min
Jun 23, 8:44 PM CDTFlash Flood WarningOAXCass6 hr
Jun 23, 8:56 PM CDTSevere Thunderstorm WarningOAXCedar, Knox49 min
Jun 23, 8:59 PM CDTSevere Thunderstorm WarningOAXBoone46 min
Jun 23, 9:04 PM CDTSevere Thunderstorm WarningOAXMadison, Platte41 min
Jun 23, 9:23 PM CDTSevere Thunderstorm WarningOAXColfax52 min
Jun 23, 9:42 PM CDTSevere Thunderstorm WarningOAXCedar48 min
Jun 23, 9:48 PM CDTSevere Thunderstorm WarningOAXMadison42 min
Jun 23, 10:28 PM CDTFlash Flood WarningOAXNemaha, Otoe, Richardson4 hr
Jun 23, 10:30 PM CDTFlash Flood WarningOAXMadison4 hr
Jun 24, 12:00 AM CDTSevere Thunderstorm WarningOAXButler30 min
Jun 24, 1:28 AM CDTSevere Thunderstorm WarningOAXCedar32 min

Nearby

Flash Flood Warnings in Nebraska, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.